Jump to content

Antipsychotics Are Being (Mis)Used to Treat ADHD


Jemima
 Share

Recommended Posts

  • Moderator Emeritus

I've long suspected that "ADHD" was mostly an excuse for parents who didn't want to be bothered to drug children who were merely more active than average.  Using Ritalin was bad enough, but it seems that the new atypical antipsychotics are being applied to the "problem".

 

 

From the NIMH:

 

http://www.nimh.nih.gov/news/science-news/2015/boys-more-likely-to-have-antipsychotics-prescribed-regardless-of-age.shtml

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

“In addition to having a new look at antipsychotic use among youth, one positive finding coming from this study is that around 75 percent of these kids have at least some contact with a psychiatrist,” said NIMH Director Thomas Insel, M.D.

 

Sheesh.

2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.

2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...

Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.

:o 2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.

I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.

2015: I  began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.

I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.

And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past. 

I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.

In fact, I don't especially like moving. I'm a brain with a beanbag body.   :unsure:

Link to comment
Share on other sites

one positive finding coming from this study is that around 75 percent of these kids have at least some contact with a psychiatrist,” said NIMH Director Thomas Insel, M.D.

 

I wouldnt call that a positive , those childrens lives are in serious danger.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
Share on other sites

Yes, disgusting.

2000 - sertraline for job anxiety low confidence (17 years old) ..which turned the next 16 years into nightmare!

 

On/off sertraline severe withdrawals every time. 2014 - felt better as reduced dose of sertraline no more inner restlessness. Doctor rushed off again. Hit severe withdrawal. Lost the little I had in life. Couldn't get stable again on 12.5mg. Was switched to prozac. Had severe reaction to prozac..came off in November 2015 at 6mg as felt more confused and damaged on it..Even more withdrawal ..rage, depression, dyphoria, near constant suicidal ideation, self harm impulses, doom, concrete block in head, unable to do much of anything with this feeling in head..went back on 6mg of sertraline to see if would alleviate anything. It didn't..reduced from December to June 2016 came off at 2.5mg sertraline as was hospitalised for the severe rage, suicidal impulses, and put on 50mg lofepramine which in 2nd week reduced all symptoms but gave insomnia which still have..psych stopped lofepramine cold turkey..no increased withdrawal symptoms new symptoms from lofepramine except persistant insomnia which has as side effect.

 

Taking Ativan for 8 months for the severe rage self harm impulses 1-3 times a week (mostly 2 times a week) at .5mg. Two months (I'm unsure exactly when the interdose started to happen) ago interdose withdrawal seemed to happen..2 days I think after the Ativan.

 

 

Nightmare that could have been avoided!

Link to comment
Share on other sites

  • 2 weeks later...

Has such a large portion of a country ever self-poisoned at this rate? 10-11% on ADs, the consider AP, AC, and stimulants.

 

It's disgusting and criminal. I wonder if parents know the risks. Can't imagine being 5 with akathisia. Sorry, that's grim.

2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.

2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...

Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.

:o 2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.

I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.

2015: I  began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.

I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.

And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past. 

I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.

In fact, I don't especially like moving. I'm a brain with a beanbag body.   :unsure:

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy